Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Miami, FL

June 24, 2008Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 24, 2008, 3:38 PM EDT for Collier County, Florida. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2008, 3:38 PM EDT (19:38 UTC)
Expired
Jun 24, 2008, 4:30 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 137 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:19 PM EDTHAIL 0.251 Sw Golden Gate, FLSPOTTER REPORTED PEA SIZE HAIL AT THE INTERSECTION OF DAVIS AND RADIO ROAD IN THE WILDWOOD LAKE ESTATES SUBDIVISION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3404 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 241938
SVRMFL
FLC021-242030-
/O.NEW.KMFL.SV.W.0082.080624T1938Z-080624T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 430 PM EDT

* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF GOLDEN GATE ESTATES...AND MOVING WEST AT 14 MPH.

* THE STORM WILL AFFECT...
  GOLDEN GATE ESTATES...
  I-75 IN WEST CENTRAL COLLIER COUNTY...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2615 8174 2629 8168 2620 8146 2610 8151
TIME...MOT...LOC 1938Z 110DEG 12KT 2617 8155

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 241951
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT TUE JUN 24 2008

FLC021-242030-
/O.CON.KMFL.SV.W.0082.000000T0000Z-080624T2030Z/
COLLIER FL-
351 PM EDT TUE JUN 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR WEST CENTRAL COLLIER COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GOLDEN GATE ESTATES...MOVING WEST AT 14 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
GOLDEN GATE ESTATES...
WEST TOLL GATE ON ALLIGATOR ALLEY...
GOLDEN GATE...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2615 8174 2629 8168 2620 8146 2610 8151
TIME...MOT...LOC 1951Z 108DEG 13KT 2618 8160

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:18 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 24, 3:18 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT TUE JUN 24 2008

.DISCUSSION...
THE EASTERLY FLOW REGIME WHICH HAS BEEN ADVERTISED TO DEVELOP
ACROSS SOUTH FLORIDA FOR SEVERAL DAYS NOW IS GRADUALLY BECOMING
MORE ESTABLISHED ACROSS THE LOCAL AREA. BOTH THE 12Z KMFL RAOB AND
VWP DATA FROM KAMX 88-D SUGGEST THAT MODERATE EASTERLIES EXTEND
UPWARD THROUGH THE LOWEST 4-6 KFT OF THE ATMOSPHERE...AND THIS HAS
CONTRIBUTED TO A STEADY WESTWARD MOTION OF SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE AREA. EXPECT A SLIGHTLY GREATER
COVERAGE OF SHOWERS/STORMS ALONG THE GULF COAST SEA BREEZE FROM
LATE AFTERNOON THROUGH EARLY EVENING.

BEGINNING THIS EVENING...CONDITIONS ACROSS SOUTH FLORIDA WILL
BECOME INCREASINGLY INFLUENCED BY A WEAK TROPICAL WAVE AND
INVERTED MID-LEVEL TROUGH AXIS...WHICH CURRENTLY EXTENDS FROM JUST
EAST OF THE TURKS/CAICOS ISLANDS...SOUTHWARD ACROSS HISPANIOLA AND
INTO THE NORTHERN CARIBBEAN SEA. DESPITE AN INCREASE IN EASTERLY
LOW-LEVEL GRADIENT FLOW OVERNIGHT ASSOCIATED WITH THE APPROACH OF
THIS FEATURE...MOST OF THE GLOBAL MODELS ARE IN AGREEMENT THAT A
BROAD AREA OF MID-LEVEL SUBSIDENCE AND RELATIVELY DRY AIR
CURRENTLY OVER THE EASTERN BAHAMAS WILL SPREAD OVER SOUTH FLORIDA
IN ADVANCE OF THE WAVE AXIS...LIMITING NOCTURNAL PRECIPITATION
CHANCES. IN THE PRESENCE OF STRONG EASTERLY WINDS OVER OCEAN WATER
WITH TEMPERATURES RANGING FROM 80-85 F...EXPECT LIMITED DIURNAL
COOLING OVERNIGHT...WITH MINIMUM TEMPERATURES IN THE LOWER 80S
LIKELY ALONG THE ATLANTIC COAST. A FEW LOCATIONS ALONG THE
IMMEDIATE COAST MAY ALSO TIE OR BREAK RECORD HIGH MINIMUM
TEMPERATURE RECORDS...WHICH ARE 81 F FOR KPBI...KFLL...AND KMIA.

ALTHOUGH THE EFFECTS OF SUBSIDENCE PRECEDING THIS WAVE CONTINUE TO
RAISE SOME CONCERN REGARDING THE COVERAGE OF PRECIPITATION ON
WEDNESDAY...IT STILL APPEARS THAT RICH MOISTURE AND LOW-LEVEL
CONVERGENCE WILL BE SUFFICIENTLY STRONG FOR SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS. HOWEVER...WILL MAINTAIN LIKELY POPS...
BASED SOLELY ON THE FACT THAT ACTIVITY WILL BE MOVING RATHER
QUICKLY AND MEASURABLE PRECIPITATION SHOULD COVER A FAIRLY BROAD
PORTION OF THE FORECAST AREA. GUIDANCE SUGGESTS THAT LARGE SCALE
SUBSIDENCE IN THE WAKE OF THIS FEATURE WILL BRING RAIN CHANCES TO
AN END ON WEDNESDAY EVENING...BUT WITH DEEP SOUTHEAST FLOW WILL
HOLD ONTO LOW CHANCE POPS ALONG THE EAST COAST. UPPER RIDGE OVER
THE WESTERN ATLANTIC WILL BEGIN TO EXPAND ACROSS THE AREA FROM
THURSDAY INTO THURSDAY NIGHT...WITH AFTERNOON CONVECTION CONFINED
TO THE LAKE OKEECHOBEE AREA AND NORTHWEST COAST...AND ONLY A
SLIGHT CHANCE OF SHOWERS OVERNIGHT ALONG THE SOUTHEAST COAST.

EXPECT UPPER-LEVEL RIDGING TO REMAIN IN PLACE ACROSS SOUTH FLORIDA
THIS WEEKEND...AND A GENERAL EAST TO SOUTHEAST FLOW REGIME TO
CONTINUE THROUGH MUCH OF THE EXTENDED FORECAST PERIOD. NOCTURNAL
SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE LOCAL ATLANTIC
WATERS AND SOUTHEAST COAST EVERY MORNING...WITH LIMITED AFTERNOON
THUNDERSTORMS CONCENTRATED OVER THE INTERIOR AND WESTERN PORTIONS
OF THE MAINLAND. BOTH THE 12Z GFS AND 00Z ECMWF INDICATE THAT
STRENGTH OF THE UPPER-LEVEL RIDGE MAY BEGIN TO DIMINISH BY LATE IN
THE WEEKEND...AS A POWERFUL UPPER LOW DIVES SOUTHEASTWARD FROM
CANADA TOWARD THE GREAT LAKES REGION. THIS...COMBINED WITH
SOUTHEAST FLOW AND RICHER MOISTURE...MAY LEAD TO AN INCREASE IN
AFTERNOON CONVECTION EARLY NEXT WEEK...BUT THIS HAS ALREADY BEEN
ADDRESSED IN THE CURRENT EXTENDED FORECAST.

&&

.MARINE...
EASTERLY GRADIENT FLOW WILL CONTINUE TO INCREASE ACROSS THE LOCAL
COASTAL WATERS THROUGH THE NEXT 24 HOURS...AS A WEAK TROPICAL
WAVE APPROACHES THE AREA FROM THE SOUTHEAST. ALTHOUGH WINDS WILL
INCREASE ACROSS ALL OF THE COASTAL WATERS...WILL ONLY HEADLINE
SCEC FOR THE SOUTHERN ATLANTIC ZONES AND BISCAYNE BAY AT THIS
TIME...AS THIS IS WHERE THE STRONGEST GRADIENT APPEARS TO BE
LOCATED. SCEC MAY BE REQUIRED THROUGH THURSDAY FOR THIS PORTION OF
THE MARINE FORECAST AREA. EXPECT PREVAILING SEAS OF 4-5 FEET IN THE
GULF STREAM THROUGHOUT THIS PERIOD...WITH SEAS IN THE OFF SHORE
GULF WATERS EXPECTED TO REMAIN IN THE 3-4 FOOT RANGE. IT STILL
APPEARS AS IF THE STRONG ONSHORE COMPONENT TO THE FLOW WILL RESULT
IN A SIGNIFICANT INCREASE IN THE RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST FROM WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER RELATED CONCERNS THROUGHOUT THE FORECAST
PERIOD...WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN
ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  88  78  89 / 20 60 30 30
FORT LAUDERDALE  81  88  81  90 / 20 60 30 30
MIAMI            80  88  80  90 / 20 60 30 30
NAPLES           74  90  74  92 / 30 60 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Jun 24, 10:16 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1016 AM EDT TUE JUN 24 2008

FLZ063-066>075-168-172>174-250215-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1016 AM EDT TUE JUN 24 2008

...SCATTERED STORMS TODAY, FEW COULD BE STRONG INTERIOR AND WEST COAST AREAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MOST OF SOUTH
FLORIDA ONCE AGAIN THIS AFTERNOON. THE PRIMARY HAZARD EXPECTED
WITH THESE STORMS WILL BE GUSTY WINDS, SMALL HAIL, FREQUENT TO
EXCESSIVE LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL.

WIND: THE STRONGEST STORMS TODAY COULD PRODUCE WIND GUSTS UP TO 50
MPH ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE COLLIDE.

HAIL: THE MID LEVELS OF THE ATMOSPHERE REMAINS COOL TODAY OVER
SOUTH FLORIDA. THIS WILL ALLOW FOR THE STRONGEST STORMS TO
PRODUCE HAIL UP TO PENNY SIZE TODAY WHERE THE SEA BREEZES AND
LAKE BREEZE COLLIDE.

FLOODING: ALTHOUGH ANY STORM THAT DEVELOPS TODAY WILL BE MOVING
FASTER THAT IN PREVIOUS DAYS, STILL THE MOVEMENT WILL BE SLOW
ENOUGH TO PRODUCE LOCALLY HEAVY DOWNPOURS. THIS, IN TURN, COULD
RESULT IN PONDING OF WATER IN POORLY DRAINED LOCATIONS ESPECIALLY
OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE EXTREME NORTHERN PORTION OF A TROPICAL WAVE MAY MOVE ACROSS
THE AREA KEEPING MOISTURE ELEVATED WITH SCATTERED TO NUMEROUS
THUNDERSTORMS EXPECTED WEDNESDAY THROUGH THURSDAY. LIGHTNING STRIKES
WILL BE THE PRIMARY HAZARD, WITH ORGANIZED SEVERE WEATHER NOT
ANTICIPATED AT THIS TIME.

THE INTERACTION OF THE TROPICAL WAVE OVER THE WESTERN CARIBBEAN
AND A SURFACE HIGH PRESSURE RIDGE OVER THE ATLANTIC, WILL RESULT IN
SOUTHEAST SURFACE WINDS INCREASING TO 15 TO 20 MPH ALONG THE
ATLANTIC BEACHES ON WEDNESDAY. THIS WILL RESULT IN AN ELEVATED
RISK OF RIP CURRENTS, BOTH, WEDNESDAY AND THURSDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED FOR THE INTERIOR AND WEST COAST AREAS
OF SOUTH FLORIDA THIS AFTERNOON.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 24, 1:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
154 PM EDT TUE JUN 24 2008

FLZ066-070-071-241900-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
154 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORMS MOVING ACROSS HENDRY AND NORTHERN COLLIER
COUNTIES...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
DEVILS GARDEN TO IMMOKALEE...MOVING NORTHWEST AT 10 TO 15 MPH.

THESE STORMS WILL AFFECT...

BUNKER HILL...
MONTURA...
IMMOKALEE...
LAKE TRAFFORD...
FELDA...
KERI...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2643 8157 2651 8157 2652 8157 2676 8134
      2674 8090 2629 8088 2628 8118 2642 8165
      2643 8165
TIME...MOT...LOC 1754Z 115DEG 10KT 2663 8104 2640 8138

BAXTER
Special weather statement, Jun 24, 3:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT TUE JUN 24 2008

FLZ069-070-242015-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
310 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHWEST COLLIER COUNTY...

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROYAL PALM HAMMOCK...MOVING NORTHWEST AT 15
MPH.

THIS STORM WILL AFFECT...

ROYAL PALM HAMMOCK...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
BELLE MEADE...
ROOKERY BAY AQUATIC PRESERVE...
LELY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2619 8181 2602 8154 2591 8157 2597 8168
      2597 8167 2598 8167 2597 8170 2601 8177
      2604 8179
TIME...MOT...LOC 1910Z 116DEG 13KT 2599 8160

BAXTER
Special weather statement, Jun 24, 3:13 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT TUE JUN 24 2008

FLZ066-070-242015-
HENDRY FL-INLAND COLLIER COUNTY FL-
313 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN COLLIER COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HENDRY CORRECTIONAL I/A/P...
MOVING WEST AT 8 MPH.

THIS STORM WILL AFFECT...

SUNNILAND...
BUNKER HILL...
AVE MARIA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2622 8160 2647 8150 2634 8120 2619 8126
TIME...MOT...LOC 1913Z 109DEG 7KT 2629 8132

BAXTER
Special weather statement, Jun 24, 3:32 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
332 PM EDT TUE JUN 24 2008

FLZ066-069-070-242030-
HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
332 PM EDT TUE JUN 24 2008

...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL AND NORTHERN COLLIER COUNTIES...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO WEST TOLL GATE ON ALLIGATOR ALLEY...
MOVING NORTHWEST AT 10 TO 15 MPH.

THESE STORMS WILL AFFECT...

WEST TOLL GATE ON ALLIGATOR ALLEY...
AVE MARIA...
GOLDEN GATE ESTATES...
BUNKER HILL...
ORANGE TREE...
BIG CORKSCREW ISLAND...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2632 8166 2638 8165 2643 8159 2643 8157
      2644 8157 2650 8150 2636 8115 2605 8160
      2617 8182
TIME...MOT...LOC 1932Z 126DEG 9KT 2636 8132 2612 8167

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:54 PM EDTSpecial Weather StatementMFLHendry66 min
Jun 24, 2:12 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry47 min
Jun 24, 3:10 PM EDTSpecial Weather StatementMFLCollier65 min
Jun 24, 3:13 PM EDTSpecial Weather StatementMFLCollier62 min
Jun 24, 3:20 PM EDTSevere Thunderstorm WarningMFLCollier55 min
Jun 24, 3:32 PM EDTSpecial Weather StatementMFLCollier58 min
Jun 24, 4:07 PM EDTSevere Thunderstorm WarningMFLCollier53 min
Jun 24, 4:25 PM EDTAreal Flood AdvisoryMFLCollier106 min
Jun 24, 4:28 PM EDTSpecial Marine WarningMFL52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.